Wellbutrin (bupropion) is an antidepressant medication that is used to primarily treat depression but it commonly also used in smoking cessation. Wellbutrin helps to restore the chemical balance of the brain that can alleviate the depressive feelings. It is very important to discuss the discontinuation or alteration of dose with your doctor, as doing it too quickly can trigger withdrawal from Wellbutrin. These Wellbutrin withdrawal symptoms can have a negative impact on your wellbeing and your health. By following your physician’s directions you will be able to slowly and effectively alter the dose that you are taking, without ensuring the Wellbutrin withdrawal symptoms, or at least lessen the severity.
Physicians will usually advise on a gradual decrease in the dosage so that you brain and body have time to adjust to the change in chemicals. The more gradual the change, the less likely that you will experience any of the side effects of withdrawal from Wellbutrin. Making sure that you open the discussion with your doctor will make sure that you better understand the situation and the reason for altering the dosage. Talk to a pharmacist about coping with the withdrawal from Wellbutrin if you have any questions in between doctors visits, as they are professionally trained in the drug interactions and side effects.
There are over 40 different Wellbutrin withdrawal symptoms that have been reported with a wide range of severity: from mild to fatally serious. The physical Wellbutrin withdrawal symptoms that you could experience include: irregular lack of coordination, dizziness, migraines, sensations of electric shock, and/or fatigue. There are also a number of psychological symptoms that can be seen when undergoing withdrawal from Wellbutrin, such as erratic behavior, increased aggression, increased anxiety, thoughts of suicide or self-harm, depersonalization, and/or increased troubles focusing.
While most Wellbutrin withdrawal symptoms only last a few days, for some people they can last for up to a few months, and may even need medical intervention, such as going back on the antidepressant and trying to wean off more slowly. With the proper medical supervision most people can minimize the Wellbutrin withdrawal symptoms that they experience and get to a dosage that better suits their needs in a safe manner. It is very important that you don’t attempt to self regulate by adjusting your own dosage amount, frequency, or type, and always heed the advice of your medical professional.